VoyForums
[ Show ]
Support VoyForums
[ Shrink ]
VoyForums Announcement: Programming and providing support for this service has been a labor of love since 1997. We are one of the few services online who values our users' privacy, and have never sold your information. We have even fought hard to defend your privacy in legal cases; however, we've done it with almost no financial support -- paying out of pocket to continue providing the service. Due to the issues imposed on us by advertisers, we also stopped hosting most ads on the forums many years ago. We hope you appreciate our efforts.

Show your support by donating any amount. (Note: We are still technically a for-profit company, so your contribution is not tax-deductible.) PayPal Acct: Feedback:

Donate to VoyForums (PayPal):

Login ] [ Contact Forum Admin ] [ Main index ] [ Post a new message ] [ Search | Check update time | Archives: 1[2]345678910 ]


[ Next Thread | Previous Thread | Next Message | Previous Message ]

Date Posted: 03:37:54 08/09/13 Fri
Author: GoodWillTalking
Subject: Raven Update 8/7/13

Hey Guys,

Next week we are going in to see the new Oncologist again to get my port flushed and hopefully get a script for Edecrin to help eradicate this extreme edema (from the Gleevec). It's a miracle drug, but like any drug out there, there are side effects, and this one has become a real problem for me. I spoke to a pharmacist with Novartis, and he says that he fields calls like this a lot with Gleevec. I don't have many choices because I am allergic to Sulfa, and nearly every Diuretic/Blood Pressure medication out there is Sulfa based (or associated with the Sulfa family). Odd considering how many of us are allergic to Sulfa. He suggested that I talk to my my Oncologist about getting a drug called Edecrin in 25 mg doses. He said it's one of the oldest loop Diuretics, and the only one that is truly Non-Sulfa based in every way. I don't know if anyone has had any personal experiences to share on this drug, but if you do, please let me know. My pharmacy is growing here (not what I wanted). The fluid is extreme. Taking all the natural diuretics out there right now, and they are barely touching this thing. I have tiny feet, and had to get new shoes until we get this resolved.

As for looking for a new hospital to go to for care, John and I made the pitiful, tough, decision to stay put for now. We have made several phone calls and spoke to many about their insurance, as well as my own insurance company, and we realized that it's just not worth it. We are too exhausted emotionally and physically at this point to start making appointments with new hospitals and new Oncologists. We are both heartbroken and disappointed in regard to my long time Oncologist. I guess we will never know. He will always be very dear to me. We hung on for months. I know God has a plan, and maybe there is a reason that I just cannot understand right now that will make sense later. We have done all that we can (there are only so many messages you can leave someone). You cannot force them to get back to you. We certainly don't want to make pests of ourselves. It just doesn't make much sense as I know how much he cared about my case. One of the great mysteries that we don't have the energy to solve anymore.

John said that he is terrified of getting sick after seeing what goes on in the medical industry. You try to hold onto trust, faith, and hope, or even an ounce of compassion from the medical community, but as one woman said out here, her husband is a doctor who has 1200 patients, and so there is no time for rare cases like mine. I guess people like us are seen as annoying mosquito's who should be swatted away, and will hopefully die soon, so that we don't bother them anymore. We are scared half out of our minds, and need compassion and care at a time like this in our lives, but most will see you as a case number only. My long time Oncologist was different. The new Oncologist never even read my films let alone compared them to my prior films to see what was there before, and perhaps not noted, or to catch anything the Radiologist might have missed. We are just too tired.........

Your girl is getting worn down from all of this. I want to keep it real with you. I will keep you posted. Have a wonderful weekend (almost there)......XOXOXO...

[ Next Thread | Previous Thread | Next Message | Previous Message ]


Replies:

[> Re: Raven Update 8/7/13 -- Lilly, an RN, 19:36:20 08/10/13 Sat [1]

Hi, Raven!!
Yes, as an RN with 35+ years of practice in critical care,
I know quite a bit about Edecrin. Back in the early 80's, some doctors were still using the IV form in ICU on patients who were not responding to Lasix.

It is a drug with its own set of dangers and precautions, mainly that it is NOT a Potassium- sparing diuretic and your potassium can drop in a hurry. Calcium and some other minerals in blood are also affected. I suggest you get daily blood draws for electrolyte levels while you are taking Edecrin. IF you could be on a heart monitor, that would be even better. Be aware that your blood pressure can bottom out with the drug due to the rapid fluid loss. You will need to eat foods containing potassium and also more protein unless this is contraindicated for you for a reason unknown to me.

I know the drug works very well and very fast, but even 30 years ago, it was a " last resort" type drug because of the potential severe side effects of electrolyte depletion. I wish you well with short term use. Please don't come to rely upon it long- term. It's not safe enough.

I love you and pray for you without ceasing.
Hugs!
Lilly


[ Edit | View ]



[> Re: Raven Update 8/7/13 -- Jana Hugins (Faith), 09:05:28 08/12/13 Mon [1]

I have not written before but I have read all of your posts. God loves you and is watching over your struggle which is very hard. Please know that you are not alone and that we pray for you every day.


[ Edit | View ]





[ Contact Forum Admin ]


Forum timezone: GMT+8
VF Version: 3.00b, ConfDB:
Before posting please read our privacy policy.
VoyForums(tm) is a Free Service from Voyager Info-Systems.
Copyright © 1998-2019 Voyager Info-Systems. All Rights Reserved.